MAUDE Adverse Event Report: AMBU A/S AMBU VIVASIGHT 2 DLT; DOUBLE-LUMEN ENDOBRONCHIAL TUBE

AMBU A/S AMBU VIVASIGHT 2 DLT; DOUBLE-LUMEN ENDOBRONCHIAL TUBE
Model Number 412371000
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The vivasight2 dlt kit 37 fr-left were not returned for investigation due to contamination.However, the user provided pictures to assist investigation.Based on the pictures provided it was observed that the tracheal cuff was damaged.Prior to procedure the affected products had undergone cuff integrity check in accordance with instructions for use.The tracheal cuffs were able to inflate without any leakage observed.The two affected lots manufacturing history showed no similar failures for the affected lot#1000580965, while for the other affected lot#1000597243 one piece was rejected due to a similar reported failure (tracheal cuff and pilot balloon not able to inflate).The affected lot has been re-screened and no similar failures were detected.Further investigation was performed on samples with the same manufacturing lots.The tracheal cuff functionality was checked on the retention samples.The tracheal cuff was inflated, and no leakage was observed.
 
Event or Problem Description
During procedure with vivasight 2 dlt the tracheal cuff broke inside the patient.The tube was replaced with a second tube.After around one hour the patient had to be re-intubated with a third tube to gain control of the airway during the procedure.It was confirmed that there was no harm to the patient and no impact on patient outcome.Two replacements and a total of three dlt tubes are required to gain control of the airway during the operation.

Brand Name
AMBU VIVASIGHT 2 DLT
Common Device Name
DOUBLE-LUMEN ENDOBRONCHIAL TUBE
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, denmark 2750,
DA  2750,
MDR Report Key13737567
Report Number1220828-2022-00005
Device Sequence Number12004755
Product Code CBI
UDI-Device Identifier05707480145737
UDI-Public05707480145737
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number412371000
Device Catalogue Number412371000
Device Lot Number1000597243, 100580965
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/11/2022
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/11/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown